1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Help! In the last 3 days I've had to increase insulin

Discussion in 'Type 1 Diabetes' started by benrobbinz, Jul 27, 2015.

  1. benrobbinz

    benrobbinz Type 1 · Newbie

    Messages:
    2
    Likes Received:
    4
    Trophy Points:
    43
    ive got no lumps and nothing in my routine has changed but im almost doing double insulin
     
  2. azure

    azure Type 1 · Expert

    Messages:
    9,780
    Likes Received:
    7,400
    Trophy Points:
    178
    Where are you injecting? Have you tried injecting in a different area, like legs instead of tummy, for example?

    There could be absorbency problems. I've had those and didn't have any lumps at all.

    Have you also tried using a new insulin in case yours has gone off?
     
  3. endocrinegremlin

    endocrinegremlin Type 1 · Well-Known Member

    Messages:
    433
    Likes Received:
    285
    Trophy Points:
    103
    Personally I always need more insulin in the summer and less in winter. It may be that.
     
    • Like Like x 2
  4. Bethanee

    Bethanee Type 1 · Member

    Messages:
    14
    Likes Received:
    53
    Trophy Points:
    53
    How long have you been diabetic? If you're fairly new to it your honeymoon period could be ending (final islet cells dying off)
     
    • Like Like x 2
  5. AndyS

    AndyS Type 1 · Well-Known Member

    Messages:
    784
    Likes Received:
    905
    Trophy Points:
    133
    Or you could be coming down with some illness or other. That can really suck up the insulin for brief periods.
     
  6. benrobbinz

    benrobbinz Type 1 · Newbie

    Messages:
    2
    Likes Received:
    4
    Trophy Points:
    43
    All insulin in date and i rotate areas been diabetic for 15 years

    It seems to be getting a little bit better im not ill atm its really strange

    Thanks for all your input guys x
     
    • Like Like x 4
  7. azure

    azure Type 1 · Expert

    Messages:
    9,780
    Likes Received:
    7,400
    Trophy Points:
    178
    Glad it's improving :)

    Hopefully, it's just one of those annoying things diabetes likes to do sometimes!
     
    • Like Like x 2
  8. fleurtess

    fleurtess Type 1 · Well-Known Member

    Messages:
    124
    Likes Received:
    121
    Trophy Points:
    83
    According to my specialist we are all different and sometimes need a little more insulin. You have 4 hormones that act against the insulin, this might just be the case. I thought I was in trouble as I had to alter from a 1.1 ratio to a 3.1 ratio. This has settled my bg levels and I am in low single figures again without hypos. Anything can affect your bg levels. stress is a major factor, not being very well is another. Hot weather, being too cold. Everybody is different and you may be one of the many people who have to for a short time use a little more insulin. Age makes a difference too so I am told. Now I am one of the "new age" people and I don't agree that being old means you let your bg levels rise into double figures. So I keep a tight reign on mine and feel good. If you are worried contact your SDN I am sure she or he will help
     
    • Like Like x 2
  9. Anaelena

    Anaelena Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    496
    Trophy Points:
    103
    Could be just hormones, Yes men have them too :)))) lol. In reference to hormones during menstruation I must double my basal rate as well as my bolus. I know people who have started to exercise and need to up their dose as well . If it keeps happening ask them to check your hormone levels.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook